Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS San Angelo, TX

April 26, 2016Brown County, Callahan County, Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2016, 8:12 PM CDT for Brown County, Callahan County, Coleman County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 8:12 PM CDT (01:12 UTC)
Expired
Apr 26, 2016, 9:00 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Brown County, TX, Callahan County, TX, Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 8:19 PM CDTHAIL 0.8817 N Coleman, TXNICKEL SIZE HAIL WAS REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:32 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2622 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.5
Supercell composite
11.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS54 KSJT 270112
SVRSJT
TXC049-059-083-270200-
/O.NEW.KSJT.SV.W.0076.160427T0112Z-160427T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROSS
  PLAINS...OR 22 MILES SOUTHWEST OF CISCO...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHERN CALLAHAN
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: US-283 NEAR THE
  COLEMAN-CALLAHAN COUNTY LINE...ADMIRAL...THE INTERSECTION OF US-283
  AND HIGHWAY 36 AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3192 9945 3223 9954 3235 9912 3208 9912
      3208 9893 3192 9882
TIME...MOT...LOC 0112Z 263DEG 38KT 3209 9913 

HAIL...1.25IN
WIND...60MPH
 
$$

JOHNSON
2 follow-up statements
848 
WWUS54 KSJT 270120
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT TUE APR 26 2016

TXC049-059-083-270200-
/O.CON.KSJT.SV.W.0076.000000T0000Z-160427T0200Z/
BROWN TX-COLEMAN TX-CALLAHAN TX-
820 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHERN CALLAHAN
COUNTIES...

AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CROSS CUT...OR
23 MILES SOUTH OF CISCO...MOVING EAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 808 PM...GOLF BALL SIZE HAIL
         WAS REPORTED IN CROSS PLAINS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSS PLAINS...BURKETT...ATWELL...CROSS CUT...MAY...US-
283 NEAR THE COLEMAN-
CALLAHAN COUNTY LINE...ADMIRAL...THE INTERSECTION OF US-
283 AND HIGHWAY 36 AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3192 9945 3223 9954 3235 9912 3208 9912
      3208 9893 3192 9882
TIME...MOT...LOC 0119Z 269DEG 34KT 3206 9911 

HAIL...1.75IN
WIND...60MPH
 
$$
332 
WWUS54 KSJT 270127
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT TUE APR 26 2016

TXC049-059-083-270200-
/O.CON.KSJT.SV.W.0076.000000T0000Z-160427T0200Z/
BROWN TX-COLEMAN TX-CALLAHAN TX-
827 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN BROWN...NORTHEASTERN COLEMAN AND SOUTHEASTERN
CALLAHAN COUNTIES...

AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BURKETT...OR 13 MILES NORTH OF COLEMAN...MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROSS PLAINS...MAY...BURKETT...CROSS CUT...US-283 NEAR THE COLEMAN-
CALLAHAN COUNTY LINE AND ECHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3197 9946 3212 9950 3222 9912 3208 9912
      3208 9893 3193 9883 3192 9913 3192 9945
TIME...MOT...LOC 0127Z 260DEG 34KT 3202 9938 

HAIL...1.50IN
WIND...60MPH
 
$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:59 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 26, 6:59 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SAN ANGELO TX
659 PM CDT TUE APR 26 2016

.AVIATION...
/00Z TAFS/

A strong to severe QLCS is moving east across the Big Country,
with the trailing portion across eastern Coke County. Other
scattered showers and thunderstorms are developing north of Ozona
and just west of San Angelo. The KABI ASOS recorded a 55 knot
wind gust at 644 pm. The QLCS will continue moving east through
the rest of the Big Country through late evening. Other storms
could develop further and strengthen near and southwest of San
Angelo. Addition thunderstorm development could occur into the
night farther east and south across west central Texas. Outside
of convective activity, VFR conditions are expected. All
convection should be out of west central Texas by 3 AM. Generally
clear skies are expected during the day Wednesday with west winds
10-15 knots.

&&

.PREV DISCUSSION... /issued 343 PM CDT TUE APR 26 2016/

SHORT TERM...
(Tonight)

..Large Hail and Damaging Winds and Tornadoes This Evening...

A dryline and strong upper dynamics will combine to continue
thunderstorms this evening. With surface based CAPE values around
4000 J/Kg across many of our eastern counties this afternoon, any
thunderstorms which develop will rapidly intensify. The dryline this
afternoon extends just west of a line from near Ozona to Sweetwater.
Thunderstorms have developed along and near this dryline and will
move into our western counties within an hour. Movement will be
toward the northeast. Based on all indicators, the greatest tornado
threat lies mainly along and northeast of a line from Haskell, to
Abilene, to Coleman, to Brownwood. In addition, very large hail is
possible northeast of this line. We have issued Tornado watch number
109, which continues until midnight CDT tonight, and includes those
counties lying along and east or northeast of a line from Haskell,
to Roby, to San Angelo, to San Saba. Later tonight, a Pacific cold
front will push from west to east across West Central Texas and
bring another round of thunderstorms. As this front moves across
West Central Texas, thunderstorms will form a line, and this line
will extend from north to south across most of West Central Texas.

(Wednesday)

..Dry and Cooler...

The Pacific front will quickly push convection east of West Central
Texas and bring drier air, along with slightly cooler temperatures.
High tomorrow will be mainly in the mid to upper 80s. winds will be
mainly from the west in the 10 to 15 mph range.

LONG TERM...
(Wednesday night through Tuesday)

Generally dry conditions are expected on Thursday ahead of the next
approaching upper level shortwave trough. High temperatures Thursday
afternoon are forecast to be in the upper 80s to near 90. Rain
chances will increase Thursday night across the area as the
aforementioned upper level trough moves closer and large scale lift
results in scattered showers and thunderstorms. A few strong to
severe thunderstorms are possible.

Friday afternoon, a Pacific front will move through West Central
Texas, with scattered showers and thunderstorms developing along and
ahead of this feature. This will result in a better chance of strong
to severe thunderstorms, especially across the eastern half of the
forecast area. In addition, locally heavy rainfall will be possible.
Highs on Friday will mainly be in the mid to upper 80s. Generally
dry conditions are expected this weekend, with highs mainly in the
upper 70s to mid 80s, and overnight lows in the 50s.

The next upper level trough will approach the Southern Plains early
next week. Differences continue in the exact timing and track of
this system, but a wetter/cooler pattern looks likely for the first
part of next week.

Daniels

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 55  85  57  88 /  40   0   0  10
San Angelo 	 52  88  55  90 /  20   0   0  10
Junction 	 53  88  52  88 /  60   5   0  20

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Apr 26, 3:52 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 PM CDT TUE APR 26 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
352 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE A VERY HIGH
POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS.
TORNADOES ARE ANOTHER SIGNIFICANT THREAT...ESPECIALLY FOR
LOCATIONS ALONG AND NORTHEAST OF A LINE FROM HASKELL...TO
ABILENE...TO COLEMAN...TO BROWNWOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THURSDAY
THROUGH FRIDAY NIGHT...LINGERING OVER THE NORTHWEST HILL COUNTRY
ON SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. THE MAIN SEVERE
WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 26, 7:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             ABILENE                 32.45N  99.73W
04/26/2016  E1.00 INCH       TAYLOR             TX   PUBLIC

&&

EVENT NUMBER SJT1600081

PM
Local storm report, Apr 26, 7:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             2 N DRASCO              32.11N  99.99W
04/26/2016  E1.00 INCH       TAYLOR             TX   STORM CHASER

&&

EVENT NUMBER SJT1600082

PM
Local storm report, Apr 26, 7:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             CLYDE                   32.40N  99.50W
04/26/2016  E1.00 INCH       CALLAHAN           TX   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED

&&

EVENT NUMBER SJT1600083

19
Local storm report, Apr 26, 7:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             NOVICE                  31.99N  99.62W
04/26/2016  E1.00 INCH       COLEMAN            TX   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED

&&

EVENT NUMBER SJT1600084

19
Local storm report, Apr 26, 8:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             CHRISTOVAL              31.19N 100.50W
04/26/2016  E1.00 INCH       TOM GREEN          TX   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED

&&

EVENT NUMBER SJT1600085

19
Local storm report, Apr 26, 8:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
802 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TORNADO          HAMLIN                  32.88N 100.13W
04/26/2016                   JONES              TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1600086

PM

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:03 PM CDTSpecial Weather StatementSJTRunnels42 min
Apr 26, 7:03 PM CDTSevere Thunderstorm WarningSJTShackelford42 min
Apr 26, 7:08 PM CDTSevere Thunderstorm WarningSJTCallahan, Coke, Coleman, Runnels, Taylor52 min
Apr 26, 7:40 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman35 min
Apr 26, 7:50 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher40 min
Apr 26, 7:51 PM CDTSevere Thunderstorm WarningSJTTom Green39 min
Apr 26, 7:59 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor46 min
Apr 26, 8:24 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green51 min
Apr 26, 8:31 PM CDTSpecial Weather StatementSJTRunnels44 min
Apr 26, 8:41 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
Apr 26, 8:43 PM CDTSevere Thunderstorm WarningSJTSchleicher47 min
Apr 26, 8:58 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels32 min
Apr 26, 9:03 PM CDTSevere Thunderstorm WarningSJTConcho42 min
Apr 26, 9:07 PM CDTSevere Thunderstorm WarningSJTBrown53 min
Apr 26, 9:15 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher45 min
Apr 26, 9:26 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels49 min
Apr 26, 9:47 PM CDTSpecial Weather StatementSJTMcCulloch43 min
Apr 26, 9:50 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Menard25 min
Apr 26, 9:59 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman31 min
Apr 26, 10:18 PM CDTSpecial Weather StatementSJTMcCulloch57 min
Apr 26, 10:26 PM CDTSpecial Weather StatementSJTBrown49 min
Apr 26, 10:31 PM CDTSpecial Weather StatementSJTSutton44 min
Apr 26, 10:41 PM CDTSpecial Weather StatementSJTSchleicher34 min
Apr 26, 11:07 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton53 min
Apr 26, 11:34 PM CDTSpecial Weather StatementSJTSan Saba26 min
Apr 26, 11:39 PM CDTSpecial Weather StatementSJTMenard51 min
Apr 26, 11:48 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton42 min
Apr 27, 12:00 AM CDTSpecial Weather StatementSJTSutton45 min
Apr 27, 12:13 AM CDTSevere Thunderstorm WarningSJTKimble, Mason, Menard62 min
Apr 27, 12:39 AM CDTSpecial Weather StatementSJTSan Saba51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.